Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Oct 18, 2021, 3:24 PM MDT for Wasatch County, Utah. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2021, 3:24 PM MDT (21:24 UTC)
- Expired
- Oct 18, 2021, 4:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Salt Lake City, UT
- Hail
- 0.00 in
- Wind
- 55
County Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 126 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:30 PM MDT | TSTM WND GST 62 | 3 Ne Sundance, UT | MESONET STATION UTDCD 3.3 NE SUNDANCE (UTAH DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WWUS85 KSLC 182124
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
324 PM MDT Mon Oct 18 2021
UTZ106-108-111>113-182230-
Wasatch Back UT-Wasatch Plateau/Book Cliffs UT-Utah Valley UT-
Western Uinta Mountains UT-Wasatch Mountains South of I-80 UT-
324 PM MDT Mon Oct 18 2021
...A thunderstorm producing strong gusty outflow winds will impact
portions of northern Wasatch... southeastern Salt
Lake...northwestern Duchesne...southwestern Summit and north central
Utah Counties through 430 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lindon, or 9 miles northeast of Provo, moving northeast
at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Provo, Park City, Heber City, Orem, Lehi, Draper, Pleasant Grove,
Springville, American Fork, Heber, Lindon, Alpine, Mapleton, Kamas,
Oakley, Francis, Daniel, Vineyard, Little Cottonwood Canyon and
Brigham Young University.
This includes the following highways...
Interstate 15 between mile markers 269 and 280.
Interstate 80 in Utah between mile markers 145 and 158.
US Route 40 between mile markers 0 and 33.
Utah Route 35 between mile markers 0 and 23.
Mirror Lake Highway between mile markers 0 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4012 11156 4045 11190 4094 11127 4058 11082
TIME...MOT...LOC 2123Z 218DEG 29KT 4037 11158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Oct 18, 11:41 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 18, 11:41 AM MDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1141 AM MDT Mon Oct 18 2021
.SYNOPSIS...An upper level trough will move across northern Utah
today into Tuesday. High pressure will build into the region once
again mid week. Another disturbance may impact the area next
weekend.
&&
.DISCUSSION...Storm system looking more robust for producing
heavier precipitation across northern Utah through midday Tuesday.
Have increased PoPs to 100% from the southern Wasatch Front to
the southern portion of the Northern Wasatch Front and adjacent
mountains for after 21Z (3pm) this afternoon as the 700mb
baroclinic zone will be accompanied with very good 300mb
diffluence. Have increase precip during this period as well.
The storm wraps up overnight, creating a healthy band of precip
from the Uintas northwestward across southwest Wyoming and the
northern Wasatch Mountains and Front. This is shown well in the
new GFS and the high resolution models. Have beefed up the rain
and snow amounts, but still may be underdone in some areas. The
snow levels appeared to be too low in previous forecast grids as
the 700mb temps and the 700-850mb thickness did not support snow
down to the valley floor. However, at the other end of the
spectrum, the snow ratios had been capped at 10:1 ratios for the
mountains which new guidance argued to be too low and therefore
have allowed the ratios to be closer to 12:1 or 13:1 for
elevations above 8000 ft. As a result snow amounts for the
Northern Wasatch mountains near Snow Basin have been increased to
12-14 inches with 10-14 inches across the Uintas and the
Cottonwoods. Elsewhere, across the northern mountains snow amounts
of 5-10 inches will be more common. Have increased PoPs to >90% in
areas where winter storm advisories are in place as well as where
rain amounts are forecast to be greater than 0.10 of an inch for
all periods through Tuesday morning.
Winds have been the strongest near Cedar city where gusts to 51
mph have already been observed. These winds are maxing out across
southwest and western valleys this morning but will continue to
increase over southern valleys and mountains into this afternoon.
Have bumped up the winds and wind gusts over these areas but still
remain in the wind advisory criteria.
Temperatures were adjusted up a few degrees across the south as
some places have already reach the original forecast. A few sites
were lowered a couple of degrees in the extreme north as cloud
cover and lack of wind will keep them from mixing.
&&
.AVIATION...KSLC...Winds are expected to increase in speed mid-
morning out of the south-southeast to south and continue
increasing into the afternoon hours. Gusts near 30 kts are
forecast. Rain showers are expected to arrive mid-afternoon with
lowering CIG and potentially lowered VIS. NBM indicates a 50%
chance of reaching MVFR CIGs this forecast period with an 8%
chance of reaching IFR CIG. There are some uncertainties in how
long moisture will persist after the initial push this afternoon;
but looking at the HRRR and NAMNest models, persistent wrap around
moisture is expected through the evening and into overnight
hours.
REST OF UTAH AND SOUTHWEST WYOMING...Strong winds and wind gusts
are forecast today across most locations with gusts of 35 or 40
kts expected at times. Improving conditions are forecast after a
wind shift from the west later this evening. Rain, or a rain/snow
mix, will accompany this wind shift. There are uncertainties how
long the precipitation will continue after the initial surge.
Looking at the HRRR and NAMNest models, persistent wrap around
moisture is expected through the evening and into overnight hours
for northern UT and EVW locations with clearing at ENV overnight.
Periods of MVFR and IFR CIG and VIS can be anticipated as a result
at these locations.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 3 PM MDT this afternoon for UTZ115-122.
Winter Weather Advisory from 3 PM this afternoon to noon MDT
Tuesday for UTZ110>112.
Wind Advisory until 6 PM MDT this evening for UTZ128-131.
WY...Winter Weather Advisory from 3 PM this afternoon to noon MDT
Tuesday for WYZ021.
&&
PUBLIC...Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 18, 3:11 AM MDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 311 AM MDT Mon Oct 18 2021 UTZ101>131-WYZ021-191300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 311 AM MDT Mon Oct 18 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty winds across southern Utah may cause strong crosswinds on west-east running routes today. Rough conditions will be possible on area lakes. Winter driving conditions will be possible on mountain routes this afternoon through tonight across mainly northern Utah. Winter driving conditions are also expected later this afternoon into tonight across Uinta County, Wyoming. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winter driving conditions will be possible on mountain routes through Tuesday afternoon across mainly northern Utah. Winter driving conditions are also expected through Tuesday afternoon across Uinta County, Wyoming. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Oct 18, 2:47 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
247 PM MDT Mon Oct 18 2021
UTZ101-102-104-105-182130-
Salt Lake Valley UT-Northern Wasatch Front UT-
Tooele and Rush Valleys UT-Great Salt Lake Desert and Mountains UT-
247 PM MDT Mon Oct 18 2021
...A line of showers producing strong gusty winds will impact
portions of southwestern Weber... south central Box Elder...west
central Salt Lake...western Davis... western Utah and northeastern
Tooele Counties through 330 PM MDT...
At 246 PM MDT, Doppler radar was tracking strong gusty winds
associated with showers along a line extending from 6 miles
southeast of Utah Test and Training Range North to near Tooele.
Movement was north at 30 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tooele, Grantsville, Stansbury Park, Delle, Tooele Army Depot, Utah
Test and Training Range North, Great Salt Lake South of the Causeway,
Bingham Canyon Mine, Great Salt Lake North of the Causeway, Hat
Island, Erda, Gunnison Island, Lakeside, Lake Point and Antelope
Island State Park.
This storm will be capable of producing strong gusty winds on the
Great Salt Lake. This will lead to a sudden increase in waves and
very choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.
This includes Interstate 80 in Utah between mile markers 53 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4152 11318 4099 11214 4039 11218 4085 11329
TIME...MOT...LOC 2046Z 176DEG 24KT 4100 11311 4049 11228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ChurchSpecial weather statement, Oct 18, 2:53 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
253 PM MDT Mon Oct 18 2021
UTZ106-182145-
Utah Valley UT-
253 PM MDT Mon Oct 18 2021
...Showers producing strong gusty outflow winds will impact portions
of northwestern Utah County through 345 PM MDT...
At 253 PM MDT, Doppler radar was tracking a strong thunderstorm near
Eagle Mountain, or 13 miles west of Provo, moving northeast at 25
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Provo, Payson, Orem, Lehi, Draper, Spanish Fork, Pleasant Grove,
Springville, American Fork, Eagle Mountain, Lindon, Alpine,
Santaquin, Mapleton, Salem, Vineyard, Brigham Young University,
Palmyra, Lake Shore and Benjamin.
This storm will be capable of producing strong gusty winds on Utah
Lake. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.
This includes the following highways...
Interstate 15 between mile markers 245 and 285.
US Route 6 between mile markers 160 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3997 11178 4024 11215 4046 11189 4045 11185
4049 11177 4047 11174 4043 11175 4040 11174
4030 11163 4021 11162 4013 11155
TIME...MOT...LOC 2053Z 215DEG 23KT 4024 11192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ChurchSpecial weather statement, Oct 18, 3:19 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
319 PM MDT Mon Oct 18 2021
UTZ101-103-104-108-110-182215-
Eastern Box Elder County UT-Wasatch Back UT-
Northern Wasatch Front UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-
319 PM MDT Mon Oct 18 2021
...A line of showers producing strong gusty outflow winds will
impact portions of Weber...southwestern Cache...central Box
Elder...northwestern Davis and west central Morgan Counties through
415 PM MDT...
At 319 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Park Valley to 10 miles
southwest of Syracuse. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogden, Layton, Brigham City, Hill Air Force Base, Roy, Clearfield,
Kaysville, Syracuse, Clinton, North Ogden, South Ogden, Washington
Terrace, Riverdale, Hooper, South Weber, Perry, Willard,
Marriott-Slaterville, Uintah and Corinne.
This storm will be capable of producing strong gusty winds on the
Great Salt Lake. This will lead to a sudden increase in waves and
very choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.
This includes the following highways...
Interstate 15 between mile markers 330 and 366.
Interstate 84 between mile markers 82 and 91.
Utah Route 30 between mile markers 58 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4170 11229 4128 11166 4090 11214 4157 11341
4200 11319 4200 11298
TIME...MOT...LOC 2119Z 218DEG 29KT 4160 11325 4097 11218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ChurchSpecial weather statement, Oct 18, 3:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
324 PM MDT Mon Oct 18 2021
UTZ106-108-111>113-182230-
Wasatch Back UT-Wasatch Plateau/Book Cliffs UT-Utah Valley UT-
Western Uinta Mountains UT-Wasatch Mountains South of I-80 UT-
324 PM MDT Mon Oct 18 2021
...A thunderstorm producing strong gusty outflow winds will impact
portions of northern Wasatch... southeastern Salt
Lake...northwestern Duchesne...southwestern Summit and north central
Utah Counties through 430 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lindon, or 9 miles northeast of Provo, moving northeast
at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Provo, Park City, Heber City, Orem, Lehi, Draper, Pleasant Grove,
Springville, American Fork, Heber, Lindon, Alpine, Mapleton, Kamas,
Oakley, Francis, Daniel, Vineyard, Little Cottonwood Canyon and
Brigham Young University.
This includes the following highways...
Interstate 15 between mile markers 269 and 280.
Interstate 80 in Utah between mile markers 145 and 158.
US Route 40 between mile markers 0 and 33.
Utah Route 35 between mile markers 0 and 23.
Mirror Lake Highway between mile markers 0 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4012 11156 4045 11190 4094 11127 4058 11082
TIME...MOT...LOC 2123Z 218DEG 29KT 4037 11158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ChurchThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:08 AM MDT | Winter Weather Advisory | SLC | Box Elder, Cache, Carbon, Davis, Duchesne, Emery and 9 more | 33 hr |
| Oct 18, 2:47 PM MDT | Special Weather Statement | SLC | Davis | 43 min |
| Oct 18, 2:53 PM MDT | Special Weather Statement | SLC | Utah | 52 min |
| Oct 18, 3:08 PM MDT | Wind Advisory | SLC | Beaver, Iron, Juab, Millard, Washington | 2 hr |
| Oct 18, 3:19 PM MDT | Special Weather Statement | SLC | Box Elder, Davis, Weber | 56 min |
| Oct 18, 4:16 PM MDT | Special Weather Statement | SLC | Cache, Weber | 74 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.